Nov 24, 2006
my cousin started taking rayataz and after 15 days his biliburine was very high.Is it normal at the beggining or it may become worse/better after some time?is it a sign that the medication should be stopped?
Response from Dr. Young
Thank you for your post.
Elevations in total bilirubin are not uncommon (or serious) among persons taking the protease inhibitor atazanavir (Reyataz). For a minority of persons, this elevation can result in yellowing of the eyes (called icterus) or skin (called jaundice). Such appearance-related side effects, while disconcerting for many, reverses on discontinuation of medication.
For the majority of patients, elevations in bilirubin are a laboratory abnormality that does not result in any known long-term medical issues.
Hope this helps. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Have There Been Any Cases Of Transmission Of Hiv By Skin Contact
- Purple Spots On The Skin And Hiv
- Yeast Infection Or Hpv How Do I Tell
- When You Get A Pap Smear Do They Test For Genital Herpes?
- When To Check If You Have Gonorrhea In Your Throat?
- What Does It Mean To Have A Positive Hpv Blood Test?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.